# SDR VE7A201902050001

- Difficulty date: January 31, 2019
- Submitted: February 5, 2019
- Operation: Air carrier
- Aircraft: N407P
- Make and model: Bell 407
- Aircraft serial: 53464
- Aircraft time: 7,642 hours, 30,298 cycles
- Engine: Allsn 250C47B
- Engine time: 5,648 hours
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing Seal
- Part number: 23089905
- Condition: Leaking
- Location: Compressor
- Component: Compressor Assy, Allsn
- Component part number: M25010559
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ABOUT 10 MINUTES IN CRUISE FLIGHT, LIGHT SNOW WAS NOTED AND THE OAT WAS AROUND 0 SO I TURNED ON THE ENGINE ANTI-ICE AND PITOT HEAT. APPROXIMATELY 2 MINUTES AFTER THE SWITCHES HAD BEEN TURNED ON, LIGHT SMOKE WAS OBSERVED IN THE CABIN. AS THE DETERMINATION TO WHERE THE SMOKE WAS COMING FROM WAS BEING ASSESSED, THE SMOKE QUICKLY BECAME HEAVY AND THICK AND THE SMELL OF BURNING OIL WAS PRESENT. IT BECAME DIFFICULT TO SEE UP FRONT AND AN EMERGENCY CALL WAS MADE. I LANDED THE AIRCRAFT WITHOUT INCIDENT TO AN OPEN FIELD AND MADE APPROPRIATE CALLS TO THE AIR TRAFFIC CONTROL CENTER AND TO THE PHI COMMUNICATIONS CENTER. THERE WERE NO FLUCTUATIONS OF THE COCKPIT INSTRUMENTS.  UPON INSPECTION MAINTENANCE FOUND EVIDENCE OF THE ENGINE #1 BEARING OIL SEAL LEAKING THUS ALLOWING OIL TO BE VAPORIZED AND INTRODUCED INTO THE CABIN BLEED AIR HEATING SYSTEM WHEN THE ENGINE ANTI-ICE WAS TURNED ON.  REPLACED FRONT SUPPORT, SEAL AND MATING RING.
